MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide of a thal-quick chest tube set broke.During insertion of the device in the chest, the wire guide became stuck inside the introducer.Both components were removed from the patient¿s body, and it was observed that the wire broke.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 ¿ pma/510(k) #: exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information received on (b)(6) 2024, the physician did not withdraw nor manipulate the wire guide through the needle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: cook was notified that the wire guide from a cook thal-quick chest tube set broke.During insertion of the device in the chest, the wire guide became stuck inside the introducer.Both components were removed from the patient¿s body, and it was observed that the wire broke.It was reported that the physician did not withdraw or manipulate the wire guide through the needle.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device and the subassemblies revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: ¿instructions for use -advance the introducer needle over the superior border of the rib and into the pleural space.Fluid or air should be aspirated to verify an intrapleural position.Warning: over insertion of the needle and/or dilators may result in serious harm to the patient.Note: the needle should be introduced and directed with appropriate orientation inferiorly or superiorly.-when the appropriate drainage site has been identified, advance the soft ¿j¿ end of the wire guide through the needle and into the pleural space.Note: the wire guide should pass through the needle and advance into the pleural space without resistance.Note: the skin level marker on the distal end of the wire guide can be used as an insertion depth marker on patients with normal anatomy.Note: due to anatomical variations in chest wall thickness, insertion depth of introducer needle, wire guide and dilators will vary from patient to patient.-remove the needle, leaving the wire guide in place.¿ based on the available information, no product returned, and the results of the investigation, a definitive root cause was traced to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18547574
Report Number1820334-2024-00093
Device Sequence Number9164071
Product Code GBX
UDI-Device Identifier00827002067875
UDI-Public(01)00827002067875(17)260530(10)15466267
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1000
Device Lot Number15466267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/31/2024
04/16/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/05/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown